MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® ESR BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® ESR BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 369741
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: bd had not received samples or photos for investigation.Therefore, 100 retention samples from bd inventory were evaluated by visual examination and no issues were observed that could cause leakage as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode leakage.Bd was not able to identify a root cause for the indicated failure mode.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported when using the bd vacutainer® esr blood collection tubes, the device experienced sample leakage.The following information was provided by the initial reporter.The customer stated: when blood is collected, the needle of blood collection is pierced into the tube, and the blood flows out of the tube from the edge of the black lid, but does not enter the tube, resulting in a large amount of blood on the hands of the staff, which is easy to cause occupational exposure of the staff.

Brand Name
BD VACUTAINER® ESR BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15420478
Report Number1917413-2022-00562
Device Sequence Number20464563
Product Code JKA
UDI-Device Identifier00382903697410
UDI-Public00382903697410
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2023
Device Catalogue Number369741
Device Lot Number1288759
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2022
Initial Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown